Jump to content

Need Advice on Tapering off Klonopin.


[ha...]

Recommended Posts

To All:

 

My psychiatrist, about a year ago, put me on 6mgs per night of Klonopin.  Like and idiot I did not realize how large a dosage this really was.  I was having severe anxiety over 24/7 horrible tinnitus.  However, as of a few months ago, I began to tapering off this crap by splitting tablets and I have brought my self down to just under 4mgs.  I know you have to taper off slowly and I am next week talking to him about a tapering schedule.  But, does anyone have any advice, suggestions, what to expect, any and all advice would be helpful.

Link to comment
Share on other sites

Hello hadenough, Welcome!

 

We can certainly suggest some taper plans for you, this is what we do.  I'm glad you've been doing this on your own, it looks like you've made some good progress so far.

 

We typically suggest cutting your total dose by about 10% to start out with every week or two, but of course each person much work this out for themselves.  Let us know how we can help.

 

Pam

Link to comment
Share on other sites

Hi hadenough:

 

Welcome!  It's really good you have decided to get a handle on this now.  This will help you greatly in the long run.  Pam's advice is right on.  I would suggest you try to get your doctor on board with a 10% tapering plan as a starting point.  I had my doctor's support from the beginning, and it was very helpful.  The Ashton manual has very helpful information http://www.benzo.org.uk/manual/.  I've had tinnitus for years, and yes it can be a hassle.  One just has to learn how to ignore it.  Good luck, and let us know how you are doing.

 

Draftsman

Link to comment
Share on other sites

×
×
  • Create New...